MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitants medical products: 142-28-00 - sn (b)(4) cocr fem head 28mm +0 offset 12/14.No device return anticipated due to being a legal case.Recall number: z-2112 thru 2133-2021.
 
Event or Problem Description
It was reported via a legal filing, that a female patient who had underwent a revision of her right tha on (b)(6) 2017, suffered a dislocation of her right total hip replacement on (b)(6) 2017.She was treated with a closed reduction on or about (b)(6) 2017.Due to right groin pain at rest and with activity, she returned to her orthopedic surgeon for evaluation.On or about (b)(6) 2021, x-rays showed ¿abnormal superior wear of [her] polyethylene¿ liner and ¿evidence of osteolysis in the ischium and ilium.¿ her implanting orthopedist determined she would need revision surgery given the ¿extensive polyethylene wear and osteolysis.¿ repeat x-rays on or about (b)(6) 2021, revealed an almost completely worn-out liner and significant osteolysis behind the cup.¿ on or about (b)(6) 2021, her implanting orthopedist observed her (b)(6) 2021 ct scan demonstrated ¿extensive osteolysis with significant destruction of the posterior column¿ and again discussed revision surgery though ¿because of the history of 2 successive failures of the polyethylene within 4 years,¿ her implanting orthopedist indicated he ¿would need to be satisfied that changes have been made and the quality of the polyethylene would give a longer functional capability than 4 years.¿ on or about (b)(6) 2021, the surgeon who would perform her 2021 revision surgery discussed her need for revision surgery as the component ¿was recalled and is the culprit for her early osteolysis and poly[ethylene] breakdown.¿ on or about (b)(6) 2021, approximately 4 years 6 months post the revision surgery, the plaintiff underwent a second painful and risky revision surgery.Her polyethylene liner was removed and found to be ¿significantly worn.¿ she was found to have ¿bone defects.¿ cysts which ¿seemed to constitute most of [the] superior acetabulum.¿ the cysts were full of a ¿chalky white granular substance.¿.
 
Additional Manufacturer Narrative
H1: duplicate.This event was reported on 1038671-2021-00527.

Brand Name
NV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15324966
Report Number1038671-2022-00973
Device Sequence Number20135225
Product Code JDI
UDI-Device Identifier10885862022066
UDI-Public10885862022066
Combination Product (Y/N)N
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2018
Device Model NumberNV GXL LINR, NTRL, 28MM ID, GROUP 1 CUPS
Device Catalogue Number130-28-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale